Comptes Rendus
Number Theory
On binary palindromes of the form 10n±1
Comptes Rendus. Mathématique, Volume 346 (2008) no. 9-10, pp. 487-489.

In this Note, we find all positive integers n such that 10n±1 is a binary palindome. Our proof uses lower bounds for linear forms in logarithms of rational numbers.

Dans cette Note, nous trouvons tous les entiers positifs n tels que 10n±1 soit un palindrome binaire. Notre démontration utilise les minorations de formes linéaires en logarithmes de nombres rationnels.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.03.015
Florian Luca 1; Alain Togbé 2

1 Instituto de Matemáticas UNAM, Campus Morelia Apartado Postal 27-3 (Xangari), C.P. 58089, Morelia, Michoacán, Mexico
2 Mathematics Department, Purdue University North Central, 1401 S, U.S. 421, Westville, IN 46391, USA
@article{CRMATH_2008__346_9-10_487_0,
     author = {Florian Luca and Alain Togb\'e},
     title = {On binary palindromes of the form $ {10}^{n}\pm 1$},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {487--489},
     publisher = {Elsevier},
     volume = {346},
     number = {9-10},
     year = {2008},
     doi = {10.1016/j.crma.2008.03.015},
     language = {en},
}
TY  - JOUR
AU  - Florian Luca
AU  - Alain Togbé
TI  - On binary palindromes of the form $ {10}^{n}\pm 1$
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 487
EP  - 489
VL  - 346
IS  - 9-10
PB  - Elsevier
DO  - 10.1016/j.crma.2008.03.015
LA  - en
ID  - CRMATH_2008__346_9-10_487_0
ER  - 
%0 Journal Article
%A Florian Luca
%A Alain Togbé
%T On binary palindromes of the form $ {10}^{n}\pm 1$
%J Comptes Rendus. Mathématique
%D 2008
%P 487-489
%V 346
%N 9-10
%I Elsevier
%R 10.1016/j.crma.2008.03.015
%G en
%F CRMATH_2008__346_9-10_487_0
Florian Luca; Alain Togbé. On binary palindromes of the form $ {10}^{n}\pm 1$. Comptes Rendus. Mathématique, Volume 346 (2008) no. 9-10, pp. 487-489. doi : 10.1016/j.crma.2008.03.015. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2008.03.015/

[1] C. Ashbacher More on palindromic squares, J. Recreational Math., Volume 22 (1990), pp. 133-135

[2] W.D. Banks; D.N. Hart; M. Sakata Almost all palindromes are composite, Math. Res. Lett., Volume 11 (2004), pp. 853-868

[3] W.D. Banks; I. Shparlinski Prime divisors of palindromes, Period. Math. Hungar., Volume 51 (2005), pp. 1-10

[4] M. Keith Classification and enumeration of palindromic squares, J. Recreational Math., Volume 22 (1990), pp. 124-132

[5] M. Laurent; M. Mignotte; Yu. Nesterenko Formes linéaires en deux logarithmes et déterminants d'interpolation, J. Number Theory, Volume 55 (1995), pp. 285-321

[6] F. Luca Palindromes in Lucas sequences, Monatsh. Math., Volume 138 (2003), pp. 209-223

Cited by Sources:

Work by the first author was done in the Summer of 2007 when he visited the School of Mathematics of the Tata Institute in Mumbai, India. He thanks the host institution for its hospitality and the Third World Academy of Sciences for support. The second author was partially supported by Purdue University North Central.

Comments - Policy


Articles of potential interest

Spectres pour l'approximation d'un nombre réel et de son carré

Stéphane Fischler

C. R. Math (2004)


Approximation simultanée d'un nombre et de son carré

Damien Roy

C. R. Math (2003)


Perfect powers among Fibonomial coefficients

Diego Marques; Alain Togbé

C. R. Math (2010)